Alert archive / North Carolina / Frost Advisories in 2008
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 15, 2008, 3:50 PM EDT for 16 counties in North Carolina. It took effect at Apr 15, 2008, 8:14 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:50 PM EDT (19:50 UTC)
- In effect from
- Apr 15, 2008, 8:14 PM EDT
- Expired
- Apr 16, 2008, 7:59 AM EDT
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Nash County, NC, Richmond County, NC, Scotland County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 11 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 151950 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT TUE APR 15 2008 ...FREEZE WARNING AND FROST ADVISORY IN EFFECT FOR A PORTION OF CENTRAL NORTH CAROLINA TONIGHT... NCZ027-152100- /O.CAN.KRAH.FZ.A.0001.080416T1100Z-080416T1200Z/ NASH- INCLUDING THE CITY OF...NASHVILLE 350 PM EDT TUE APR 15 2008 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE WATCH. WHILE PATCHY FROST REMAINS POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY MORNING... ESPECIALLY IN RURAL AND LOW LYING AREA... WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED. $$ NCZ007-021>025-038>040-073-074-160400- /O.UPG.KRAH.FZ.A.0001.080416T1100Z-080416T1200Z/ /O.NEW.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/ PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...ALBEMARLE...TROY 350 PM EDT TUE APR 15 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE EXPECTED TO DROP TO AROUND 30 TO 32 DEGREES TONIGHT. THE COLDEST READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN LOCATIONS MAY HOLD JUST ABOVE THE FREEZING MARK. IN ADDITION TO THE LIGHT FREEZE... PATCHY FROST MAY ALSO FORM JUST BEFORE DAYBREAK. DUE TO THE WARM SOIL TEMPERATURES HOWEVER... A WIDESPREAD HARD FREEZE IS NOT EXPECTED. A FREEZE WARNING MEANS NEAR OR SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE WITH SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM THE COLD. $$ NCZ083-160400- /O.NEW.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/ ANSON- INCLUDING THE CITY OF...WADESBORO 350 PM EDT TUE APR 15 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE EXPECTED TO DROP TO AROUND 30 TO 32 DEGREES TONIGHT. THE COLDEST READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN LOCATIONS MAY HOLD JUST ABOVE THE FREEZING MARK. IN ADDITION TO THE LIGHT FREEZE... PATCHY FROST MAY ALSO FORM JUST BEFORE DAYBREAK. DUE TO THE WARM SOIL TEMPERATURES HOWEVER... A WIDESPREAD HARD FREEZE IS NOT EXPECTED. A FREEZE WARNING MEANS NEAR OR SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE WITH SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM THE COLD. $$ NCZ008>010-026-041-075-076-160400- /O.UPG.KRAH.FZ.A.0001.080416T1100Z-080416T1200Z/ /O.NEW.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/ GRANVILLE-VANCE-WARREN-FRANKLIN-WAKE-MOORE-LEE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... LOUISBURG...RALEIGH...SOUTHERN PINES...SANFORD 350 PM EDT TUE APR 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN LOCATIONS WILL LIKELY HOLD JUST ABOVE THE FREEZING MARK. DUE TO THE WARM SOIL TEMPERATURES HOWEVER... A WIDESPREAD HARD FREEZE IS NOT EXPECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM THE COLD. $$ NCZ084-160400- /O.NEW.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/ RICHMOND- INCLUDING THE CITY OF...ROCKINGHAM 350 PM EDT TUE APR 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN LOCATIONS WILL LIKELY HOLD JUST ABOVE THE FREEZING MARK. DUE TO THE WARM SOIL TEMPERATURES HOWEVER... A WIDESPREAD HARD FREEZE IS NOT EXPECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM THE COLD. $$ HARTFIELD
3 follow-up statements
000 WWUS72 KRAH 160014 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 814 PM EDT TUE APR 15 2008 ...FREEZE WARNING AND FROST ADVISORY IN EFFECT FOR A PORTION OF CENTRAL NORTH CAROLINA TONIGHT... NCZ007-021>025-038>040-073-074-083-160830- /O.CON.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/ PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-ANSON- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO 814 PM EDT TUE APR 15 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS...TEMPERATURES ARE EXPECTED TO DROP TO AROUND 30 TO 32 DEGREES TONIGHT. THE COLDEST READINGS WILL BE IN RURAL AND LOW LYING AREAS...WHILE MORE URBAN LOCATIONS MAY HOLD JUST ABOVE THE FREEZING MARK. IN ADDITION TO THE LIGHT FREEZE...FROST MAY ALSO FORM JUST BEFORE DAYBREAK. DUE TO THE WARM SOIL TEMPERATURES...A WIDESPREAD HARD FREEZE IS NOT EXPECTED. A FREEZE WARNING MEANS NEAR OR SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE WITH SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM THE COLD. $$ NCZ011-027-028-042-043-077-085-086-160830- /O.EXA.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...LAURINBURG... RAEFORD 814 PM EDT TUE APR 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS...TEMPERATURES ARE EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST READINGS WILL BE IN RURAL AND LOW LYING AREAS...WHILE MORE URBAN LOCATIONS WILL LIKELY HOLD ABOVE THE FREEZING MARK. DUE TO THE WARM SOIL TEMPERATURES...A WIDESPREAD HARD FREEZE IS NOT EXPECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM THE COLD. $$ NCZ008>010-026-041-075-076-084-160830- /O.CON.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/ GRANVILLE-VANCE-WARREN-FRANKLIN-WAKE-MOORE-LEE-RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... LOUISBURG...RALEIGH...SOUTHERN PINES...SANFORD...ROCKINGHAM 814 PM EDT TUE APR 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS...TEMPERATURES ARE EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST READINGS WILL BE IN RURAL AND LOW LYING AREAS...WHILE MORE URBAN LOCATIONS WILL LIKELY HOLD JUST ABOVE THE FREEZING MARK. DUE TO THE WARM SOIL TEMPERATURES...A WIDESPREAD HARD FREEZE IS NOT EXPECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM THE COLD. $$ VINCENT
000 WWUS72 KRAH 160729 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 329 AM EDT WED APR 16 2008 ...FREEZE WARNING AND FROST ADVISORY IN EFFECT FOR MOST OF CENTRAL NORTH CAROLINA EARLY THIS MORNING... NCZ007-021>025-038>040-073-074-083-161200- /O.CON.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/ PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-ANSON- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO 329 AM EDT WED APR 16 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... CLEAR SKIES AND NEARLY CALM CONDITIONS HAVE ALLOWED TEMPERATURES TO PLUMMET WELL DOWN INTO THE 30S IN MANY LOCATIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY BELOW FREEZING JUST BEFORE DAWN ESPECIALLY IN OUTLYING RURAL AREAS AND LOW LYING BASINS. $$ NCZ008>011-026>028-041>043-075>077-084>086-161200- /O.CON.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH... SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON... ROCKINGHAM...LAURINBURG...RAEFORD 329 AM EDT WED APR 16 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... CLEAR SKIES AND NEARLY CALM CONDITIONS HAVE ALLOWED TEMPERATURES TO PLUMMET WELL DOWN INTO THE 30S IN MANY LOCATIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. TEMPERATURES ARE EXPECTED TO BE NEAR FREEZING JUST BEFORE DAWN WITH AREAS OF FROST LIKELY IN OUTLYING RURAL AREAS AND LOW LYING BASINS. $$ RFG
000 WWUS72 KRAH 161159 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 759 AM EDT WED APR 16 2008 ...FREEZE WARNING HAS EXPIRED... .FREEZE WARNING HAS EXPIRED. NCZ007-021>025-038>040-073-074-083-161300- /O.CAN.KRAH.FZ.W.0001.000000T0000Z-080416T1200Z/ PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-ANSON- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO 759 AM EDT WED APR 16 2008 ...FREEZE WARNING IS CANCELLED... THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED. $$ NCZ008>011-026>028-041>043-075>077-084>086-161300- /O.CAN.KRAH.FR.Y.0002.000000T0000Z-080416T1200Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH... SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON... ROCKINGHAM...LAURINBURG...RAEFORD 759 AM EDT WED APR 16 2008 ...FROST ADVISORY IS CANCELLED... THE FROST ADVISORY FOR THIS MORNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 15, 3:10 PM EDT, 40 minutes earlier.
Area forecast discussion, Apr 15, 3:10 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT TUE APR 15 2008 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BUILD INTO OUR AREA FROM THE WEST THROUGH WEDNESDAY... AND WILL REMAIN OVER THE REGION THROUGH FRIDAY. THE HIGH PRESSURE AREA WILL SLIDE OFF THE SOUTHEAST COAST FRIDAY NIGHT... AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY... THE PRIMARY CONCERN FOR TONIGHT REMAINS THE FROST/FREEZE POTENTIAL OVER THE PIEDMONT AND FAR WESTERN SANDHILLS. INITIAL BLUSTERY N TO NE WINDS GUSTING TO 20-30 MPH WILL BEGIN TO DIMINISH BY THIS EVENING AS THE SURFACE RIDGE BUILDS IN FROM THE WEST. FACTORS FAVORING A FROST/FREEZE INCLUDE THE LIGHTENING WINDS (ESPECIALLY IN THE WESTERN CWA CLOSER TO THE RIDGE AXIS)... MOS GUIDANCE LOWS NEAR 32 DEGREES (AND HISTORICALLY SPEAKING THESE HAVE A GOOD CHANCE OF BEING TOO WARM)... AND CLEAR SKIES. MITIGATING FACTORS INCLUDE TODAYS WINDS AND VERTICAL MIXING AND THEIR NEAR-SURFACE DRYING EFFECTS... THE POTENTIAL FOR A LIGHT 2-4 KT BREEZE TO KEEP THE BOUNDARY LAYER LIGHTLY MIXED AND LIMIT THE TEMPERATURE DROP... AND THE WARM 4-INCH GROUND TEMPERATURES WHICH ARE STILL SITTING IN THE 50S AND COULD LEAD TO WARMING FROM BELOW. LOOKING AT THIS MORNINGS UPSTREAM CONDITIONS BENEATH THE RIDGE AXIS... TEMPERATURES DROPPED TO 30-32 DEGREES FOR 3-4 HOURS AT NUMEROUS LOCATIONS. WEIGHING ALL OF THESE FACTORS... WE DECIDED TO BE CAUTIOUS AND POST A FREEZE WARNING FOR MUCH OF THE WESTERN AND CENTRAL PIEDMONT... WITH A FROST ADVISORY FOR THE EASTERN PIEDMONT... FROM 4-8 AM. AS IS TYPICALLY THE CASE IN SUCH SPRINGTIME FROST/FREEZE SETUPS... THERE WILL NO DOUBT BE LARGE TEMPERATURE RANGES ACROSS SMALL AREAS... AND RURAL AND LOW-LYING AREAS WILL SEE THE GREATEST RISK OF FREEZING TEMPERATURES AND SUFFICIENT SHELTERING FOR FROST FORMATION. WILL LEAVE A MENTION OF PATCHY FROST EVERYWHERE TO COVER FOR THOSE ISOLATED OUTLYING LOCATIONS. EXPECT CLEAR SKIES EVERYWHERE WITH LOWS 31-35 ACROSS THE CWA. -GIH && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 200 PM TUESDAY... VERY QUIET WEATHER AND A WARMING TREND FOR MIDWEEK WITH HIGH PRESSURE DOMINATING AT THE SURFACE... BUILDING SHORTWAVE RIDGING IN THE MID LEVELS... AND A VERY DRY COLUMN. THERE IS LITTLE OPPORTUNITY FOR ANY APPRECIABLE CLOUD COVER THROUGH THURSDAY. THICKNESSES CLIMB STEADILY FROM AROUND 30 M BELOW NORMAL WEDNESDAY MORNING TO JUST 5-10 M BELOW NORMAL THURSDAY MORNING... WHICH WITH CONSIDERABLE SUNSHINE EQUATES TO 65-68 WEDNESDAY AND 73-77 THURSDAY. THE COOLER READINGS ARE LIKELY TO BE IN THE EAST WHERE A COOLER FETCH WILL PERSIST ABOUT THE CYCLONE OFFSHORE. -GIH && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 300 PM TUESDAY... QUESTIONS PERSIST INTO THE MEDIUM RANGE AS TO THE FATE OF THE MID LEVEL VORTEX... NOW AN OPEN LONGWAVE TROUGH IN THE WESTERN U.S.... WHICH IS EXPECTED TO CLOSE OFF OVER THE PLAINS IN THE THURSDAY NIGHT/FRIDAY TIME FRAME. THE MID LEVEL RIDGE OVER THE EASTERN SEABOARD EVOLVES INTO AN OMEGA BLOCK EXTENDING FROM THE MIDATLANTIC COAST UP THROUGH THE ST LAWRENCE VALLEY AND EASTERN GREAT LAKES... AND THUS THE PLAINS VORTEX SHOULD SLOW DOWN CONSIDERABLY AS IT HEADS EASTWARD INTO THE WEEKEND. DISAGREEMENT PERSISTS BETWEEN THE FARTHER-NORTH TRACK THROUGH THE OHIO VALLEY OF THE GFS... WHICH HAS BEEN CONSISTENT WITH ITSELF AND HAS SUPPORT FROM THE NAEFS... AND THE FARTHER-SOUTH TRACK OF THE ECMWF WHICH HAS SUPPORT FROM THE CANADIAN. ON THE GFS THE VORTEX ENDS UP OVER PA BY 00Z MONDAY WHILE THE ECMWF TAKES IT TO NEAR CHARLOTTE. WITH EITHER MODEL THERE IS ONLY A BRIEF WINDOW OF SUFFICIENT RETURN FLOW AND ISENTROPIC UPGLIDE TO PRODUCE SIGNIFICANT PRECIP... ALTHOUGH THE ECMWF HAS A BETTER CHANCE WITH MORE OF AN ATLANTIC INFLOW NOTED AT 850 MB. GIVEN THE FAIRLY LOW CONFIDENCE LEVEL IN ANY ONE MODEL SOLUTION... WILL HOLD ONTO CHANCE POPS STARTING SATURDAY MORNING AND TAPERING OFF SUNDAY MORNING... BUT WILL LEAVE IN A LOW CHANCE THROUGH TUESDAY AS FORECAST UNCERTAINTY INCREASES EXPONENTIALLY FROM SUNDAY ONWARD. TEMPERATURES ARE EQUALLY UP IN THE AIR SO TO SPEAK... AS MUCH WILL DEPEND ON THE DEGREE OF CLOUD COVER. WITH CONSENSUS (ALTHOUGH WIDELY SPACED) THICKNESSES A BIT ABOVE NORMAL TEMPERED BY CLOUDS... WILL HOLD READINGS WITHIN A CATEGORY OF SEASONAL NORMALS. -GIH && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 300 PM TUESDAY... HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST TODAY AND MAINTAINING ITS HOLD OVER THE ATLANTIC SEABOARD THROUGH FRIDAY NIGHT WILL RESULT IN VFR CONDITIONS. STRONG WINDS ALOFT AROUND 6 THOUSAND FEET WILL MIX DOWN THROUGH THE EVENING... THUS WE CAN EXPECT GUSTY WINDS AT 20 TO 25 KNOTS THIS EVENING... TAPERING OFF OVERNIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY AND SATURDAY NIGHT ...MOVING OFFSHORE EARLY SUNDAY... COULD LEAD TO A BRIEF PERIOD OF MVFR CEILINGS. VFR CONDITIONS WILL RETURN SUNDAY AFTERNOON. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 4 AM TO 8 AM EDT WEDNESDAY FOR NCZ007- 021>025-038>040-073-074-083. FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR NCZ008>010- 026-041-075-076-084. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
Hazardous weather outlook, Apr 15, 4:56 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 456 AM EDT TUE APR 15 2008 NCZ007>010-021>027-038>041-073>076-160900- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE- 456 AM EDT TUE APR 15 2008 ...FREEZE WATCH IN EFFECT WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES MAY BRIEFLY DROP TO FREEZING AROUND SUNRISE WEDNESDAY. PATCHY FROST IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. NCZ011-028-042-043-077-078-083>086-088-089-160900- HALIFAX-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 456 AM EDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE NEAR SUNRISE WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 15, 2:44 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT TUE APR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 2 S FREMONT 35.51N 77.98W
04/12/2008 WAYNE NC BROADCAST MEDIA
NUMEROUS TREES WERE BLOWN DOWN IN THE PIKEVILLE AREA. TWO
LARGE OAK TREES FELL ONTO A HOUSE JUST NORTH OF PIKEVILLE
RESULTING IN ROOF DAMAGE.
&&
ORROCKThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:50 PM EDT | Freeze Warning | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 6 more | 16 hr |
Nearby
Frost Advisories in North Carolina, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.